• ¿Documento equivocado? Cámbialo gratis
  • Escrito por estudiantes que aprobaron
  • Inmediatamente disponible después del pago
  • Leer en línea o como PDF
Vender
¿Dónde estudias?
Tu idioma
Document preview thumbnail
Vista previa 4 fuera de 32 páginas
Examen

BSN HESI 266 Med Surg Exam (Latest 2026 / 2027) Questions and Verified Answers | 100% Correct | Grade A - Nightingale

Document preview thumbnail
Vista previa 4 fuera de 32 páginas

BSN HESI 266 Med Surg Exam (Latest 2026 / 2027) Questions and Verified Answers | 100% Correct | Grade A - Nightingale

Vista previa del contenido

BSN HESI 266 Med Surg Exam (Latest 2024 /
2025) Questions and Verified Answers | 100%
Correct | Grade A - Nightingale

BSN HESI 266 Medical-Surgical Nursing Exam
Comprehensive Test Bank – Verified Questions with Rationales


1. A nurse is caring for a client with syndrome of inappropriate antidiuretic
hormone (SIADH). Which of the following findings should the nurse expect?
A. Hyponatremia and decreased urine output
B. Hypernatremia and increased urine output
C. Hypokalemia and metabolic alkalosis
D. Hypercalcemia and polyuria
Answer-: A
Rationale: SIADH is characterized by excessive release of ADH, leading to water
retention, dilutional hyponatremia, and concentrated urine (decreased urine
output, increased specific gravity). Hypernatremia (B) occurs in diabetes insipidus.
Hypokalemia and metabolic alkalosis (C) are associated with hyperaldosteronism.
Hypercalcemia and polyuria (D) occur in hyperparathyroidism.


2. A client with diabetic ketoacidosis (DKA) has an initial serum potassium of 5.8
mEq/L. The nurse understands that this value:
A. Is normal and requires no intervention
B. Indicates total body potassium depletion despite elevated serum level
C. Requires immediate administration of potassium supplements
D. Is a sign of renal failure
Answer-: B
Rationale: In DKA, acidosis causes potassium to shift from intracellular to

,extracellular space, resulting in hyperkalemia despite total body potassium
depletion due to osmotic diuresis and urinary losses. Potassium replacement
should be initiated once serum potassium falls below 4.0–4.5 mEq/L and urine
output is adequate. Administering potassium (C) immediately would be
dangerous.


3. A client is 2 hours post-coronary artery bypass graft (CABG). The nurse
assesses mediastinal chest tube drainage of 300 mL over the past hour. Which
action should the nurse take first?
A. Strip the chest tube to ensure patency
B. Notify the healthcare provider immediately
C. Decrease the suction pressure
D. Document the finding as expected
Answer-: B
Rationale: Chest tube drainage greater than 150–200 mL/hour in the early
postoperative period after cardiac surgery suggests mediastinal hemorrhage and
possible cardiac tamponade. The nurse should immediately notify the HCP.
Stripping chest tubes (A) can increase negative pressure and is not recommended.
Decreasing suction (C) would worsen drainage. This volume is not normal (D).


4. The nurse is caring for a client with acute pancreatitis. Which of the following
laboratory findings is most consistent with this diagnosis?
A. Decreased serum amylase
B. Elevated serum lipase
C. Hypocalcemia
D. Increased hemoglobin
Answer-: B
Rationale: Serum lipase is more specific and remains elevated longer than
amylase in acute pancreatitis. Amylase is usually elevated (not decreased, A).
Hypocalcemia (C) can occur due to saponification but is not the most consistent

,diagnostic finding. Hemoglobin (D) may be elevated due to hemoconcentration
but is not specific.


5. A client with chronic kidney disease (CKD) has a hemoglobin of 8.2 g/dL. The
nurse anticipates administration of which medication?
A. Iron dextran
B. Epoetin alfa
C. Folic acid
D. Vitamin B12
Answer-: B
Rationale: Anemia in CKD is primarily due to decreased erythropoietin
production. Epoetin alfa (recombinant human erythropoietin) is the mainstay of
treatment. Iron deficiency may coexist and require supplementation (A), but
erythropoiesis-stimulating agents are first-line. Folic acid and B12 deficiencies are
less common causes.


6. A nurse is assessing a client who has just returned from hemodialysis. Which
finding requires immediate intervention?
A. Blood pressure 100/68 mmHg (decreased from 128/74 pre-dialysis)
B. Complaint of headache and confusion
C. Weight loss of 2 kg
D. Drowsiness
Answer-: B
Rationale: Headache and confusion may indicate dialysis disequilibrium
syndrome, a neurological complication caused by rapid shifts in osmolality,
cerebral edema, and increased intracranial pressure. This is a medical emergency.
Mild hypotension (A) is common post-dialysis due to fluid removal. Weight loss
(C) is expected. Drowsiness (D) may be fatigue but should be assessed in context.

, 7. The nurse is caring for a client with a pulmonary embolism who is receiving a
continuous heparin infusion. Which laboratory value indicates the heparin dose
is therapeutic?
A. International normalized ratio (INR) 2.5
B. Activated partial thromboplastin time (aPTT) 65 seconds
C. Platelet count 100,000/μL
D. Prothrombin time (PT) 18 seconds
Answer-: B
Rationale: Heparin therapy is monitored by aPTT; therapeutic range is typically
1.5–2.5 times the control value (often 60–80 seconds). INR (A) and PT (D) monitor
warfarin therapy. A platelet count of 100,000 (C) is low and may indicate heparin-
induced thrombocytopenia.


8. A client with ulcerative colitis is scheduled for an ileostomy. Which
preoperative statement indicates a need for further teaching?
A. "I will wear a pouch at all times to collect stool."
B. "I will need to empty the pouch when it is one-third full."
C. "I can expect the stool to be formed and solid."
D. "I should avoid foods that cause gas and odor."
Answer-: C
Rationale: Ileostomy output is liquid to pasty because the large intestine (which
absorbs water) is bypassed. Stool becomes more formed with a colostomy, not an
ileostomy. The other statements are correct: pouch worn at all times (A), empty
when ⅓ full to prevent leakage (B), and avoiding gas-forming/odorous foods (D).


9. A nurse is monitoring a client with a traumatic brain injury (TBI) and
increased intracranial pressure (ICP). Which finding should be reported
immediately?
A. Heart rate 58 bpm
B. Respiratory rate 14/min

Información del documento

Subido en
13 de febrero de 2026
Número de páginas
32
Escrito en
2025/2026
Tipo
Examen
Contiene
Preguntas y respuestas
$21.99

¿Documento equivocado? Cámbialo gratis Dentro de los 14 días posteriores a la compra y antes de descargarlo, puedes elegir otro documento. Puedes gastar el importe de nuevo.
Escrito por estudiantes que aprobaron
Inmediatamente disponible después del pago
Leer en línea o como PDF

Seller avatar
Los indicadores de reputación están sujetos a la cantidad de artículos vendidos por una tarifa y las reseñas que ha recibido por esos documentos. Hay tres niveles: Bronce, Plata y Oro. Cuanto mayor reputación, más podrás confiar en la calidad del trabajo del vendedor.
NursingTotur2
3.4
(97)
Vendido
665
Seguidores
43
Artículos
7103
Última venta
1 día hace




Por qué los estudiantes eligen Stuvia

Creado por compañeros estudiantes, verificado por reseñas

Calidad en la que puedes confiar: escrito por estudiantes que aprobaron y evaluado por otros que han usado estos resúmenes.

¿No estás satisfecho? Elige otro documento

¡No te preocupes! Puedes elegir directamente otro documento que se ajuste mejor a lo que buscas.

Paga como quieras, empieza a estudiar al instante

Sin suscripción, sin compromisos. Paga como estés acostumbrado con tarjeta de crédito y descarga tu documento PDF inmediatamente.

Student with book image

“Comprado, descargado y aprobado. Así de fácil puede ser.”

Alisha Student

Preguntas frecuentes